U.S. doctors online nowAsk doctors free
Sulphur, LA
A 57-year-old female asked:

I have recently developed hard red bumps with a pus- filled head on my leg, belly, and arms. i was just taken off metformin because i was allergic to it. my skin rash cleared up with the help of steroids but it is now coming back and i am getting these so

4 doctor answers6 doctors weighed in
Dr. Michael Sparacino
Family Medicine 37 years experience
See your doctor: This problem can only be solved by seeing your doctor and being evaluated face-to-face. After a thorough examination, your doctor should be able to tell you what's wrong and what to do about it.
Dr. Michael Klein
Family Medicine 21 years experience
Abcess? see doc!: This may or may not be related to a metformin skin rash. If there is a break in the skin from the rash it could have allowed bacteria in causing a staph skin infection. It is hard to tell from a question how large the bumps are and if they represent and infection, so i would recommend seeing a doctor to see if antibiotics are needed asap- if it is an infection it can get worse quickly without help.
Dr. Michael Fisher
Dermatology 32 years experience
Folliculitis: Folliculitis is inflammation of one or more hair follicles. It can occur anywhere on the skin. Folliculitis starts when hair follicles are damaged by friction from clothing, blockage of the follicle, or shaving. In most cases of folliculitis, the damaged follicles are then infected with the bacteria staphylococcus (staph). Antibiotics are the treatment of choice.
Dr. Gary Beach
Family Medicine 40 years experience
Folliculits: May be related to the steroids, which has affected the normal and healthy bacterial flora on you skin.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.